MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,PISTOL GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,PISTOL GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE
Model Number T3775
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during a laparoscopic appendectomy, the probe broke and fell into the abdominal cavity shortly after the procedure began.The physician suspected it may have been defective at the start.The probe was retrieved with forceps and the abdominal cavity was washed.There was an extension of procedure time due to the retrieval, but there was no major impact.The device was replaced from the hospital¿s spare stock; the procedure was then completed without harm to the patient.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's (lm) investigation.The subject device was evaluated by olympus, and the serial numbers of the probe and handle did not match.Also, the probe was confirmed to be broken.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the following mechanism likely caused the reported event: 1.The distal end of the probe was pushed forcefully against the tissue while the output was activated.Or output was activated while.Twisting the scissors and grasping the tissue.This caused the probe to crack.2.A force was applied to the distal probe, causing the probe to break at the cracks.However, the root cause of the event could not be identified.The event can be detected/prevented by following the instructions for use (ifu) which states: ¿activate the probe only when tissue has been grasped.Do not apply the probe to the tissue with strong force, twist the probe while grasping tissue, or pull the probe up grasping tissue.Otherwise, the probe may be damaged by interference with the internal parts or load increases, which could result in the tip breaking and dropping it inside the body cavity.¿ ¿do not activate ultrasonic output while grasping hard tissue such as bone or highly calcified tissue, or hard objects such a metal clips or other instruments (e.G., metal clips, uterine manipulators, or other instruments).Do not apply only the probe to the tissue with strong force or do not twist or pull the probe up while grasping the tissue.Otherwise, the probe may become too hot and break before the generator gives a warning lamp/sound.¿ ¿do not activate ultrasonic output while grasping hard tissue such as bone or highly calcified tissue, or hard objects such a metal clips or other instruments (e.G., metal clips, uterine manipulators, or other instruments).Activate the probe only when tissue has been grasped.Do not apply the probe to the tissue with strong force, twist the probe while grasping tissue, or pull the probe up grasping tissue.Otherwise, the probe may become too hot and break before the generator gives a warning lamp/sound.¿ ¿do not combine a handle and probe unless they have the same serial numbers.Otherwise, the instrument may be damaged.¿ this supplemental report includes an update to h3 from the initial medwatch.Also, a correction has been made to g2 and h8.Olympus will continue to monitor field performance for this device.

Brand Name
SONOSURG CURVED SCISSORS,PISTOL GRIP,5MM X 34CM
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20637357
Report Number9614641-2024-02073
Device Sequence Number7404330
Product Code LFL
UDI-Device Identifier04953170234880
UDI-Public04953170234880
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT3775
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SONOSURG GENERATOR: UNK SN
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown